Hail, Wilbarger
- When
- February 22, 9:48 PM CST
- Where
- Wilbarger County, Vernon
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.150, -99.283
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 22, 4:12 PM CST, 5 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 412 PM CST TUE FEB 22 2005 .DISCUSSION... RAPIDLY CHANGING WEATHER THE NEXT COUPLE OF DAYS. MODELS HAVE THE OVERALL PICTURE IN THE SAME FRAME..BUT DETAILS DIFFER. BAD THING IS THESE DETAILS ARE THE MORE SIGNIFICANT SENSIBLE WEATHER FEATURES WE WILL HAVE TO DEAL WITH THE NEXT DAY OR TWO. FIRST...WIDESPREAD SHOWERS AND THUNDERSTORMS STILL EXPECTED OVER MAINLY THE SOUTHERN 2/3RDS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS TONIGHT INTO EARLY WEDNESDAY AS S/WV APPROACHES AREA FROM SOUTHWEST. INCREASING MOISTURE COMBINED WITH STEEPENING LAPSE RATES WILL YIELD SOME EFFICIENT HAIL PRODUCERS FOR A WHILE THIS EVENING INTO OVERNIGHT HOURS...PRIMARILY OVER WESTERN NORTH TEXAS COUNTIES. HEAVY RAIN IS ALSO EXPECTED OVER PORTIONS OF WESTERN NORTH TEXAS AND AT LEAST THE SOUTH-CENTRAL AND SOUTHEAST PARTS OF OKLAHOMA TONIGHT AND EARLY WEDNESDAY. BULK OF CONVECTIVE ACTIVITY EXPECTED SOUTH OF THE RED RIVER OF NORTH- CENTRAL AND NORTHEAST TEXAS...BUT WILL MENTION HEAVY RAIN IN ZONE FORECASTS ACROSS THE SOUTH. MAIN IMPACT EXPECTED AT THIS TIME IS MODERATE RISES ON RIVERS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. SPECIAL WEATHER STATEMENT WAS ISSUED TO ADDRESS ISSUE. AS FAR AS WINTER TYPE PRECIP...MODELS JUMPING BACK AND FORTH...ALA MESOETA FROM 12Z VERSUS 18Z. NORTHERN ZONES WILL NEED TO BE WATCHED CLOSELY WEDNESDAY NIGHT AND EARLY THURSDAY...BUT IT APPEARS THAT ANY SIGNIFICANT ACCUMULATIONS OF SNOW WILL BE NORTH OF OKLAHOMA BORDER. HOWEVER...LATEST RUN OF MODELS HAD A SIGNAL FOR FREEZING DRIZZLE LATE WEDNESDAY NIGHT AND EARLY THURSDAY. THIS WILL NEED TO BE MONITORED FOR AT LEAST SOME CONSISTENCY. MIXTURE OF RAIN AND SNOW WAS EXPANDED FURTHER TO THE SOUTH OVER NORTHERN OKLAHOMA AND ALL SNOW WAS ADDED TO NORTHERN TIER COUNTIES. SOME LIGHT ACCUMS ON GRASSY SURFACES APPEAR POSSIBLE AND WAS MENTIONED IN SPECIAL WEATHER STATEMENT. NO SIG CHANGES TO EXTENDED PERIODS AS GREAT UNCERTAINTY CONTINUES WITH MEDIUM RANGE MODELS. OVERALL CONSENSUS WITH SURROUNDING OFFICES AND CURRENT FORECAST WAS TO MAKE MINIMAL CHANGES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 38 42 34 46 / 80 90 70 10 HOBART OK 39 40 32 45 / 80 60 60 10 WICHITA FALLS TX 49 49 36 48 / 100 60 60 20 GAGE OK 34 37 28 41 / 70 60 60 10 PONCA CITY OK 35 39 30 42 / 60 70 60 10 DURANT OK 51 52 38 48 / 100 100 60 10 && .OUN WATCHES/WARNINGS/ADVISORIES... .OK...NONE. .TX...NONE. && 11
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
140 PM CST TUE FEB 22 2005
OKZ004>048-050>052-TXZ083>090-231300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS A
PORTION OF NORTH TEXAS.
DISCUSSION...
A COLD FRONT LOCATED ACROSS NORTH CENTRAL TEXAS WILL DRIFT SLOWLY
NORTH LATE THIS AFTERNOON AND TONIGHT. AS SOUTH WINDS BEGIN PULLING
MORE MOISTURE NORTH OVER THE TOP OF THE FRONT... WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON BEGINNING IN
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... AND SPREADING NORTH
THROUGH THE NIGHT. ALTHOUGH THE AIRMASS NEAR THE SURFACE WILL REMAIN
RATHER COOL AND STABLE... MORE UNSTABLE AIR MOVING INTO THE AREA
OVER THE COOLER SURFACE AIR... WILL SUPPORT SCATTERED THUNDERSTORMS.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
WESTERN NORTH TEXAS... MAINLY ALONG AND SOUTH OF A CROWELL TO
WICHITA FALLS LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL
TO NEAR THE SIZE OF QUARTERS. FARTHER NORTH... SOME OF THE STRONGER
STORMS IN THE RED RIVER VALLEY OF SOUTHERN OKLAHOMA MAY ALSO PRODUCE
SMALL HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEB 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY ACROSS
CENTRAL AND SOUTHERN OKLAHOMA... AND ALL OF WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
SNOW WILL BE POSSIBLE ACROSS NORTHWEST OKLAHOMA LATE WEDNESDAY INTO
THURSDAY. AT THIS TIME...ANY ACCUMULATIONS ARE EXPECTED TO BE LIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY...FEBRUARY 23.
MAXWELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 629 PM CST TUE FEB 22 2005 OKZ004>048-050>052-TXZ083>090-230400- 629 PM CST TUE FEB 22 2005 ...HEAVY RAIN LATE TONIGHT AND WEDNESDAY OVER SOUTHERN OKLAHOMA... ...WINTRY MIX POSSIBLE WEDNESDAY NIGHT OVER NORTHERN OKLAHOMA... HEAVY RAIN WILL BE POSSIBLE TONIGHT INTO WEDNESDAY ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. SOUTHERLY WINDS WILL BRING MOISTURE INTO THE AREA TONIGHT...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE INTO THE AREA FROM WESTERN AND NORTH CENTRAL TEXAS. THIS RAIN COULD CAUSE SOME LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POORLY DRAINED AREAS. THE HIGHEST CHANCES FOR SEEING BETWEEN ONE AND TWO INCHES OF RAINFALL THROUGH NOON WEDNESDAY WILL BE OVER LOCATIONS NEAR MARIETTA...EASTWARD THROUGH LAKE TEXOMA...THROUGH DURANT AND ATOKA. RAIN MAY MIX WITH...OR CHANGE OVER TO SNOW WEDNESDAY NIGHT OVER NORTHERN PARTS OF OKLAHOMA AS COLD AIR SURGES SOUTH FROM KANSAS. THE BEST CHANCE FOR SNOW ACCUMULATIONS WILL BE NORTH OF OKLAHOMA...BUT EXTREME NORTHERN OKLAHOMA COULD SEE LIGHT ACCUMULATIONS ON GRASSY SURFACES BY SUNRISE THURSDAY. STAY TUNED FOR THE LATEST FORECASTS AND STATEMENTS FROM THE NWS NORMAN FORECAST OFFICE. BROWN/MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 813 PM CST TUE FEB 22 2005 TXZ087-230230- KNOX TX- 813 PM CST TUE FEB 22 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF BENJAMIN AT 813 PM CST...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND LARGE HAIL MAY DEVELOP QUICKLY. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 849 PM CST TUE FEB 22 2005 TXZ087-088-230300- BAYLOR TX-KNOX TX- 849 PM CST TUE FEB 22 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND EASTERN KNOX COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF VERA AT 849 PM CST...MOVING NORTHEAST AT 25 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. SMALL HAIL IS POSSIBLE WITH THIS STORM. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 906 PM CST TUE FEB 22 2005 TXZ084-085-088-230315- BAYLOR TX-FOARD TX-WILBARGER TX- 906 PM CST TUE FEB 22 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR...FOARD AND WILBARGER COUNTIES. A LINE OF STRONG THUNDERSTORMS...A FEW PROBABLY SEVERE...WAS LOCATED FROM 3 MILES EAST OF THALIA TO 7 MILES EAST OF BOMARTON AT 906 PM CST...MOVING EAST AT 30 MPH. PEOPLE IN BAYLOR...FOARD AND WILBARGER COUNTIES...INCLUDING THE CITY OF SEYMOUR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 915 PM CST TUE FEB 22 2005 OKZ036-037-TXZ083-230330- HARDEMAN TX-JACKSON OK-TILLMAN OK-WILBARGER TX- 915 PM CST TUE FEB 22 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...WESTERN JACKSON...TILLMAN AND COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTH OF ELDORADO TO 16 MILES SOUTH OF CHILLICOTHE AT 915 PM CST...MOVING EAST AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 929 PM CST TUE FEB 22 2005 OKZ021-022-034>037-TXZ085-230345- BECKHAM OK-GREER OK-JACKSON OK-KIOWA OK-TILLMAN OK-WASHITA OK- WILBARGER TX- 929 PM CST TUE FEB 22 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...JACKSON... KIOWA...TILLMAN...WASHITA AND WILBARGER COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF WILLOW TO 11 MILES NORTHWEST OF DAVIDSON AT 929 PM CST...MOVING EAST AT 35 MPH. PEOPLE IN BECKHAM...GREER...JACKSON...KIOWA...TILLMAN...WASHITA AND WILBARGER COUNTIES...INCLUDING THE CITIES OF ALTUS AND HOBART... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT IN CASE OF THREATENING WEATHER CONDITIONS. LARGE HAIL IS THE POTENTIAL THREAT WITH THIS LINE OF STORMS. WR
The Altus AFB radar (KFDR), 37 km away, was scanning. The volume nearest the first event began at 03:45 UTC.
6 hail. Local standard time, as filed.
Hail was observed at the intersection of Southwest Parkway and Taft Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438211, 5438212, 5438213, 5438214, 5438215, 5438216.